I am 22 years old and I was on mixed dosages of seroquel XR for 10 months for treatment of mild depression. I am not bipolar, schizophrenic or an insomniac, and I have not suffered any depressive symptoms in 8 months. Most recently I was at a dosage of 75 mg. When my prescription ran out and I was unable to contact my doctor I decided to try quitting cold turkey (I know this was a horrible idea). I have been off the drug for 8 days, and am still experiencing pretty bad withdrawal symptoms including nausea, dizziness, vomiting, twitching, sneezing and diarrhea. I was just wondering if this was normal, and how much longer can I expect it to last? I am having a hard time working and going to school. Thanks!
Wow this must really be awful.I hope you feel better soon.
Acute withdrawal symptoms, such as insomnia, nausea and vomiting have been described after abrupt cessation of atypical antipsychotic drugs, including quetiapine fumarate. In short-term placebo-controlled, monotherapy clinical trials with Seroquel XR that included a discontinuation phase which evaluated discontinuation symptoms, the aggregated incidence of patients experiencing one or more discontinuation symptoms after abrupt cessation was 12.1% (241/1993) for Seroquel XR and 6.7% (71/1065) for placebo. The incidence of the individual adverse events (i.e., insomnia, nausea, headache, diarrhea, vomiting, dizziness and irritability) did not exceed 5.3% in any treatment group and usually resolved after 1 week post-discontinuation. Gradual withdrawal is advised.
I wish you the best of luck.